# SDR JIKA2017122801

- Difficulty date: December 28, 2017
- Submitted: January 3, 2018
- Operation: Air carrier
- Aircraft: N7200Z
- Make and model: Beech C-99
- Aircraft serial: U219
- Aircraft time: 28,021 hours, 38,274 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light
- Condition: Defective
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

THE PILOT WAS APPROACH TO KPDX WHEN HE BEGAN TO SMELL SMOKE IN THE COCKPIT. DURING HIS SCAN HE NOTED THAT AROUND THE STALL HEAT AND PITOT HEAT SWITCHES WAS THE SOURCE OF THE SMOKE AND HE SAW A BRIGHT FLASH FROM THE ADJACENT AREA. HE QUICKLY TURNED THE SWITCHES TO THEIR OFF POSITIONS. THE SMOKE DISSIPATED AND THE PILOT NOTIFIED ATC. HE DID NOT DECLARE AN EMERGENCY AND LANDED WITHOUT INCIDENT. MAINTENANCE INSPECTED THE AREA AROUND THE STALL AND PITOT HEAT SWITCHES AND FOUND THAT THE EDGE LIGHTED PANEL’S INCANDESCENT LAMPS (WHEAT LAMPS) WAS THE CAUSE OF THE BRIEF FLASH AS THEY BURNED OUT.  MAINTENANCE REMOVED AND REPLACED THE LAMPS ON THE LIGHTED TRACE WITH NEW. THE OPERATION OF THE EDGE LIGHTED PANEL WAS NORMAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
